# SDR IXXA9700099

- Difficulty date: August 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N868BX
- Make and model: Doug DC-8-63
- Aircraft serial: 46034
- System (JASC): 2110 · Cabin Compressor System
- Part: Turbo Compressor
- Part number: 5614845517
- Condition: Seized
- Location: Nr 4
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE CLT TO TOL, WHEN THE NR 4 TURBO COMPRESSOR WAS TURNED ON,  A LOUD HOWL WAS HEARD AND RPM STARTED TO FLUCTUATE.  THE T/C RPM THEN WENT TO ZERO VERY RAPIDLY, THE T/C WAS SECURED.  AN ACRID SMELL WAS SENSED IN THE COCKPIT AS THE T/C RPM DROPPED TO ZERO.  MAINTENANCE DEFERRED THE TURBO COMPRESSOR IN ACCORDANCE WITH THE DC-8 MEL AND RETURNED THE AIRCRAFT TO SERVICE.
